The finite unipotent groups consisting of bireflections

Horan, Katherine, Fleischmann, Peter (2019) The finite unipotent groups consisting of bireflections. Journal of Group Theory, 22 (2). pp. 191-230. ISSN 1433-5883. (doi:10.1515/jgth-2018-0123) (Access to this publication is currently restricted. You may be able to access a copy if URLs are provided)

PDF - Author's Accepted Manuscript
Restricted to Repository staff only until 20 September 2019.
Contact us about this Publication Download (454kB)
[img]
Official URL
https://doi.org/10.1515/jgth-2018-0123

Abstract

Let k be a field of characteristic p and V a finite dimensional k-vector space. An element g ? GL(V) is called a bireflection if it centralizes a subspace of codimension less than or equal to 2. It is known by a result of Kemper, that if for a finite p-group G ? GL(V) the ring of invariants Sym(V?) G is Cohen-Macaulay, G is generated by bireflections. Although the converse is false in general, it holds in special cases e.g. for particular families of groups consisting of bireflections. In this paper we give, for p > 2, a classification of all finite unipotent subgroups of GL(V) consisting of bireflections. Our description of the groups is given explicitly in terms useful for exploring the corresponding rings of invariants. This further analysis will be the topic of a forthcoming paper.

Item Type: Article
DOI/Identification number: 10.1515/jgth-2018-0123
Subjects: Q Science
Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science
Depositing User: Clair Waller
Date Deposited: 07 Aug 2018 11:08 UTC
Last Modified: 29 May 2019 20:58 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/68507 (The current URI for this page, for reference purposes)
  • Depositors only (login required):

Downloads

Downloads per month over past year